ETHICON INC. SFX SPI PDS+ UNI VIO 27IN 3-0 S/A X-1; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Back to Search Results |
| Model Number |
SXPP1B120 |
| Medical Device Problem Code |
Positioning Failure (1158)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/30/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Trade name.Irgacare®.Active ingredient(s).Triclosan.Dosage form.Suture/solid/parenteral.Strength.2360 g/m.
Event or Problem Description
It was reported that a patient underwent a cardiovascular procedure on (b)(6) 2023 and barbed suture was used.During the procedure, the surgeon felt the barb was weak during continuous suture.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: h3 investigation summary: the product was returned to ethicon for evaluation.Visual inspection and functional test evaluation were conducted on the returned devices.Visual analysis of the returned sample determined that it was received, one open sample with an unused strand and nine unopened samples that pertain to the product code sxpp1b120.In order to evaluate the condition of the returned samples, the swage and attachment area were noted to be as expected.The sutures were examined along the strand to detect any issue related to suture and no anomalies were observed during evaluation.Ten barbs were measured in the strand, and all barbs met the requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.